OBJECTIVE: To describe a possible case of ofloxacin-induced generalized tonic-clonic seizure. Although the etiology is unknown, ofloxacin most likely precipitated this patient's seizure threshold because of sepsis or secondary to drug accumulation due to the patient's compromised renal function. CASE SUMMARY: A 69-year-old white woman with non-small-cell lung cancer and a history of central nervous system metastatic disease treated with radiation therapy presented to the emergency department with symptoms of urosepsis. Because of multiple drug allergies she was started on ofloxacin (hospital formulary quinolone). After 4 days of therapy she developed a generalized tonic-clonic seizure. A computed tomography scan of the head with and without contrast was negative. The ofloxacin was discontinued and aztreonam therapy was started. Phenytoin therapy was instituted and, despite serum concentrations below the conventional therapeutic range, there was no recurrence of seizure. Subsequent discontinuation of phenytoin did not result in a seizure for this patient. DISCUSSION: Seizures induced by the fluoroquinolones are uncommon. The histopathologic features of this phenomenon are currently unknown. In this patient, imaging studies were negative for structural defects, ruling out metastasis as the cause of the seizure. Therefore, an investigation of drug-related causes ensued. The most likely offending agent was ofloxacin. Ofloxacin has been reported in the literature as a cause of seizures in patients with compromised renal function. CONCLUSIONS: This case and other reports indicate that flouroquinolones, including ofloxacin, may contribute to seizure development in patients with or without a history of epilepsy. Fluoroquinolone therapy should be used with caution in patients with risk factors for the development of drug-induced seizures.